Real Analysis Exchange

Inequalities for Mean Values in Two Variables

Horst Alzer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present various inequalities for means in two variables. One of our results states that the inequalities $$ 0\leq \frac{1}{M_r} -\frac{1}{M_s} \leq \frac{1}{G}-\frac {1}{A } \quad{(r,s\geq 0)} $$ hold for all $x,y>0$ if and only if $0\leq s-r\leq 1$. Here, $A=A(x,y)=(x+y)/2$, $G=G(x,y)=\sqrt{xy}$ and $M_t=M_t(x,y)=[(x^t+y^t)/2]^{1/t}$ denote the arithmetic, geometric and power mean of $x$ and $y$, respectively.

Article information

Source
Real Anal. Exchange, Volume 41, Number 1 (2016), 101-122.

Dates
First available in Project Euclid: 29 March 2017

Permanent link to this document
https://projecteuclid.org/euclid.rae/1490752819

Mathematical Reviews number (MathSciNet)
MR3511938

Zentralblatt MATH identifier
06848918

Subjects
Primary: 26D07: Inequalities involving other types of functions
Secondary: 26A48: Monotonic functions, generalizations 26A51: Convexity, generalizations

Keywords
Inequalities Mean values Completely monotonic

Citation

Alzer, Horst. Inequalities for Mean Values in Two Variables. Real Anal. Exchange 41 (2016), no. 1, 101--122. https://projecteuclid.org/euclid.rae/1490752819


Export citation